MAUDE Adverse Event Report: SMITH & NEPHEW, INC. OSTEORAPTOR 2.3 W 1UB II BLUE; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. OSTEORAPTOR 2.3 W 1UB II BLUE; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number 72201991
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/29/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by the manufacturer: one 72201991 osteoraptor 2.3mm plla-ha anchor w ub ii #2 blue suture device returned.The complaint stated: "it was reported that when the package was opened, suture was loosen and anchor was not attached to shaft properly.The surgeon tried to use the device using guide, but suture was stuck and anchor could not be inserted.¿ there was one blue suture returned.The anchor is present.It is damaged.It has symptoms of off axis alignment.It is fractured at the proximal end where the insertion handle seats.Per ifu: ¿only use the appropriate drill bits and drill guides intended for use with the osteoraptor suture anchor or the implant may not be properly aligned.Establish and maintain axial alignment of the suture anchor to the drilled insertion site using the in-line drill guide.Insert the suture anchor with inserter into the proximal end of the in-line drill guide.¿ the ifu also states: ¿the ifu instructs inspection of the device prior to use and indicates return of the device if any observances are noted.As stated in the complaint, there was attempt to use the device after the defect was noted.The device has been removed from its packaging.It is impossible to evaluate the condition the device was found in since it has been altered.No root cause related to the manufacture of this device was determined.
 
Event or Problem Description
It was reported that when the package was opened, suture was loosen and anchor was not attached to shaft properly.The surgeon tried to use the device using guide, but suture was stuck and anchor could not be inserted.A fracture in the anchor was found in the sample evaluation.No patient injury or delay was reported.

Brand Name
OSTEORAPTOR 2.3 W 1UB II BLUE
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key7560660
Report Number1219602-2018-00686
Device Sequence Number11265695
Product Code MAI
UDI-Device Identifier03596010615527
UDI-Public(01)03596010615527(17)220403(10)50656551
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K151105
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,foreign,health profe
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 06/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/04/2022
Device Model Number72201991
Device Catalogue Number72201991
Device Lot Number50656551
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/22/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/29/2018
Initial Report FDA Received Date06/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1